MAUDE Adverse Event Report: COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter phone number not provided.(b)(4).The event is currently under investigation.
 
Event or Problem Description
During a ureteroscopy procedure, the outer sheath of the wire guide separated within the patient and the fragments were successfully removed via instruments.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation.A review of the complaint history, device history record, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device reported approximately 4.7 cm section of the device jacket material was missing starting at approximately 36 cm from the distal tip of the device.It was confirmed that portions of the outer coating had been scraped off.This device is a purchased item, and the lot acceptance report from the vendor indicated that the lot passed quality controls with no issues.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode it is feasible to suggest that insufficient care was taken during the procedure to prevent damage to the coating by the device through which the wire guide was inserted.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description

Brand Name
BIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5564350
Report Number1820334-2016-00213
Device Sequence Number707721
Product Code OCY
UDI-Device Identifier00827002461383
UDI-Public(01)00827002461383(17)181031(10)10593310
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberBWS-035150
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/17/2016
Device Age5 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/08/2016
Supplement Report FDA Received Date10/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight65